MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS BENZ REAGENT; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS BENZ REAGENT; IN-VITRO DIAGNOSTICS
Catalog Number 6801989
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/15/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a discordant negative vitros benzodiazepine (benz) result obtained from a single patient sample using vitros chemistry products benz reagent processed on a vitros xt7600 integrated system.The vitros benz result was considered discordant when compared to the positive results obtained when testing the same patient sample on the same vitros xt7600 integrated system.Benz result of 172.85 ng/ml (negative) vs an expected result of positive.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The discordant, negative vitros benz result was reported from the laboratory, and the result was questioned by the physician based on the patient presentation and clinical history.A corrected report was issued for >800 ng/ml (positive).The customer confirmed that no treatment was stopped/ started/ altered based on the discordant negative result.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined a discordant negative vitros benzodiazepine (benz) result was obtained from a single patient sample using vitros chemistry products benz reagent processed on a vitros xt7600 integrated system.The vitros benz result was considered discordant when compared to the positive results obtained when testing the same patient sample on the same vitros xt7600 integrated system.The assignable cause of the event is unknown.Historical quality control results were within expectation, indicating that an issue with the performance of vitros benz reagent lot 1523-73-3124 was not a likely contributor to the event.Additionally, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros benz reagent lot 1523-73-3124.Pre-analytical sample mix-up is not a likely cause of the event, as the results from other analytes between the test events were consistent with the same patient sample being processed.Acceptable vitros dldl and benz precision testing indicates that the vitros xt7600 system and the vitros benz assay were performing within expectation and not likely contributors to the event.The customer did not provide any information regarding preanalytical sample preparation for the patient sample in question when requested.Therefore, it was not possible to determine if the customer was following the sample collection device manufacturer recommendation for sample centrifugation and improper pre-analytical sample handling cannot be ruled out as a possible cause of the event.

Brand Name
VITROS CHEMISTRY PRODUCTS BENZ REAGENT
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25547578
Report Number1319808-2026-00033
Device Sequence Number10746594
Product Code JXM
UDI-Device Identifier10758750001309
UDI-Public(01)10758750001309(17)260521(11)250221(10)733124
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/21/2026
Device Catalogue Number6801989
Device Lot Number1523-73-3124
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Initial Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/21/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown